Dermatology Expert Forum
Topical Hydrocortisone Damaged Lips
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Topical Hydrocortisone Damaged Lips

Hi,

I had a symmetrical rash in the moustache area that was diagnosed as Seborrheic Dermatitis. Topical Nizoral didn't seem to be working, so I applied Topical Hydrocortisone for about 6 days to the moustache area.

I became very worried as I noticed my lips seemed to be "disappearing" or turning into normal skin, and the clear border that defined them previously had now become this spotted, faded thing. It has been two and a half months now since stopping the hydrocortisone and my lips have not returned to how they were. I am extremely worried. Here is the best picture I could take with my camera:

http://members.ozemail.com.au/~boxter/lips.jpg

The only other information I have is that I was using a lip balm (chapsticks) which I discovered has petrolatum or white petroleum jelly or some other petrochemical in it (something that I know is an irritant to my skin). I stopped using that about 2 weeks ago and that hasn't improved things either.

The local GPs are pretty much clueless and dermatologists take 3 months to see, and even then I don't know if they will know any more than the GPs. Do you have any idea why it has changed my lips like this?
Related Discussions
242489_tn?1210500813
I think your lips look fine.  The vermilion border (between lips and skin) is often a little blurred.  You most likely never looked closely at it before.

You can't thin the skin with hydrocortisone after 6 months much less 6 days.  If the seborrhea returns, I'd use it again.

The less you think about this, the better off you'll be,

Take care.

Dr. Rockoff
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank